Hey and welcome to the group! I had the same issue with meds... then after talking to my Doc we decided a better course of action instead of a daily med for anxiety, I do a benzo as needed. I take 2mg Ativan if I feel a panic attack coming on. Celexa made me gain a ton of weight too... most anti depressants do that. You may talk to you doctor about something like Buspar... it's a daily anti anxiety med that doesn't cause weight gain. Good luck with your weight loss! If I can do it, ANYONE CAN!!! = )
"It's not the strongest of the species that survive, nor the most intelligent, but the ones most responsive to change." -Charles Darwin
I'm new to Spark People (I've had an account for a while but never used it).
I've always been an anxious person but it was always manageable....until March 2009, when I started having panic attacks so bad I ended up in the ER thinking I was dying! I began seeing a psychologist and started taking Citalopram (generic celexa) with the warning that it MAY cause weight gain. They weren't kidding! I'm up 50 pounds ...my meds make me crave tons of bad food and I think it has done something to my metabolism, too.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.